MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys syphilis results for 1 patient sample on a cobas e 801 analytical unit compared to two competitor assays.The patient had an elecsys syphilis result of 0.259 coi (non-reactive), an abbott syphilis result of 0.53 s/co (non-reactive), and an autobio syphilis result of 9.984 (reactive).The units of measurement for the autobio result were not provided.No questionable results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The customer confirmed that the autobio result was a false reactive result and that the elecsys syphilis was correctly negative.The elecsys syphilis assay performs within specification.The investigation did not identify a product problem.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25204420
Report Number1823260-2026-01946
Device Sequence Number15961410
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number88102301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN CALCIUM.; BETAHISTINE MESILATE.; CLOPIDOGREL BISULFATE.
Patient Age79 YR
Patient SexFemale